Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Aug 4, 2024, 4:49 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2024, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 4, 2024, 9:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 35 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:03 PM EDT | FLASH FLOOD | 1 Nne Sarasota, FL | Multiple drivers rescued from flooded vehicles in Downtown Sarasota. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
070
WGUS52 KTBW 042049
FFWTBW
FLC081-115-050000-
/O.NEW.KTBW.FF.W.0002.240804T2049Z-240805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
449 PM EDT Sun Aug 4 2024
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Manatee County in west central Florida...
Western Sarasota County in west central Florida...
* Until 800 PM EDT.
* At 449 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sarasota, Bradenton, Palmetto, Anna Maria, North Sarasota,
Kensington Park, Southgate, The Meadows, Sarasota Springs, Ridge
Wood Heights, Saint Armands Key, South Sarasota, South Gate Ridge,
Sarasota Bradenton Airport, Gulf Gate Estates, Lake Sarasota,
Lakewood Ranch, West Samoset, South Bradenton and Ellenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2736 8242 2701 8229 2700 8241 2755 8277
2758 8270 2758 8269 2759 8269 2761 8265
2760 8248
FLASH FLOOD...RADAR INDICATED
$$
TBW1 follow-up statement
545
WGUS52 KTBW 042234
FFWTBW
FLC081-115-050130-
/O.EXT.KTBW.FF.W.0002.000000T0000Z-240805T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
634 PM EDT Sun Aug 4 2024
The National Weather Service in Tampa Bay Ruskin has extended the
* Flash Flood Warning for...
Manatee County in west central Florida...
Western Sarasota County in west central Florida...
* Until 930 PM EDT.
* At 634 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sarasota, Bradenton, Palmetto, Anna Maria, North Sarasota,
Kensington Park, Southgate, The Meadows, Sarasota Springs, Ridge
Wood Heights, Saint Armands Key, South Sarasota, South Gate Ridge,
Sarasota Bradenton Airport, Gulf Gate Estates, Lake Sarasota,
Lakewood Ranch, West Samoset, South Bradenton and Ellenton.
Water rescues are ongoing in southern Manatee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2736 8242 2701 8229 2700 8241 2755 8277
2758 8270 2758 8269 2759 8269 2761 8265
2760 8248
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:07 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 4:35 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
435 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Tornado 4 SW Bartow 27.85N 81.88W
08/04/2024 Polk FL Trained Spotter
Spotter video of tornado on ground for
around 2 minutes. Location and time based on
spotter position and radar warned tornado
location.
&&
TBWLocal storm report, Aug 4, 4:39 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
439 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Storm Surge 6 N Boca Grande 26.84N 82.27W
08/04/2024 GMZ836 FL Trained Spotter
2 ft surge near Placida with docks reported
under water.
&&Local storm report, Aug 4, 4:42 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
442 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Storm Surge 2 NW Englewood 26.98N 82.37W
08/04/2024 Sarasota FL Trained Spotter
Stewart and Curtis Streets in Englewood
flooded and impassable.
&&Local storm report, Aug 4, 4:44 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
444 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Storm Surge 1 ENE Englewood 26.96N 82.34W
08/04/2024 Sarasota FL Amateur Radio
Surge coming over the sea wall with one foot
depth on the roadway.
&&Local storm report, Aug 4, 4:46 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
446 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Flood 1 NNE Manasota Key 26.93N 82.35W
08/04/2024 Charlotte FL Amateur Radio
Beach Rd to Manisota Key bridge closed due
to flooding.
&&Local storm report, Aug 4, 4:49 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
449 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Storm Surge Punta Gorda 26.93N 82.05W
08/04/2024 Charlotte FL Amateur Radio
Extensive flooding in downtown Punta Gorda.
US 41 and US 17 impassable and closed due to
surge.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:30 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 30 min |
| Aug 4, 11:59 AM EDT | Tornado Warning | TBW | Hardee, Polk | 31 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:59 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 5:46 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Aug 4, 6:13 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.